MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY

BOSTON SCIENTIFIC CORPORATION ANGIOJET ZELANTEDVT; CATHETER, EMBOLECTOMY
Model Number 45027
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter became stuck on the guidewire and broke.The target lesion was located in the left iliac artery.An angiojet zelantedvt was used for a thrombectomy procedure.During the procedure, it was reported that the catheter became stuck on the non-bsc guidewire and broke.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a zelantedvt thrombectomy system with an unidentified.035" guidewire stuck in the lumen.The pump, effluent/supply line, shaft, tip, piston, and spike line were visually inspected.There was blood present inside the device, when received.Inspection of the device revealed that the proximal and distal shafts were detached at the transition between the braided outer shaft and the clear outer shaft, 10.5cm proximal of the tip.The detached ends of the shaft were jagged.There were numerous kinks throughout the shaft was the distal shaft kinked at the distal window.The wire lumen was revealed to be buckled at the distal markerband for 1cm.The hypotube was noticed to be separated at the jet body with a shaft kink in the same location.The separated ends of the hypotube were ovaled, indicating that the hypotube was kinked causing the hypotube to separate.The damage to the shaft and hypotube, indicate there was force applied to the device causing the damage and separation.The id (inner diameter) of the tip was measured and the id tip and wire lumen were within specification.An attempt to remove the wire was made; however, the guidewire was unable to be removed due to the buckled wire lumen and was stuck in the zelante device.
 
Event or Problem Description

Brand Name
ANGIOJET ZELANTEDVT
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10219296
Report Number2134265-2020-08695
Device Sequence Number11571397
Product Code KRA
UDI-Device Identifier08714729904724
UDI-Public08714729904724
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number45027
Device Catalogue Number45027
Device Lot Number0024638381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; GLIDEWIRE; GLIDEWIRE